Format

Send to

Choose Destination
Clin Neuropharmacol. 1989 Aug;12(4):298-302.

Carbamazepine-induced tics.

Author information

1
Department of Neurology, University of Rochester School of Medicine and Dentistry, NY 14642.

Abstract

Although a variety of dyskinesias are known to develop during anticonvulsant therapy, carbamazepine-induced tics are rarely recognized. We report three patients with an underlying movement disorder (Huntington's disease, tardive dyskinesia, and Tourette's syndrome) who experienced the onset or exacerbation of tics after the introduction of carbamazepine. These cases confirm the phenomenon of carbamazepine-induced tics and suggest that basal ganglia neuropathology may be an important predisposing factor. The dopaminergic effects of carbamazepine may be responsible for the induction of tics.

PMID:
2529963
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center